Alert archive / Kansas / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 25, NWS Goodland, KS

April 10, 2001Sheridan County, Kansas

NWS Goodland, KS issued this severe thunderstorm warning at Apr 10, 2001, 10:49 PM CDT for Sheridan County, Kansas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 10, 2001, 10:49 PM CDT (03:49 UTC)
Expired
Apr 10, 2001, 11:30 PM CDT
In force
41 min
Issued by
NWS Goodland, KS
Area
Whole counties

County Sheridan County, KS

The radar

The Goodland radar (KGLD), 108 km from the middle of the area, began a volume at 03:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 10, 8:30 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 3.8 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2001-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 27 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2001-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 205 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
27 J/kg
Mixed-layer CIN
-126 J/kg
Mixed-layer LCL
2242 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
205 m²/s²
0-3 km storm-relative helicity
327 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGLD 110350
SVRGLD
KSC179-110430-

BULLETIN - EAS ACTIVATION REQUESTED...CORRECTED TYPO
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
1049 PM CDT TUE APR 10 2001

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SHERIDAN COUNTY IN NORTHWEST KANSAS

* UNTIL 1130 PM CDT

* AT 1039 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 3 MILES SOUTH OF TASCO...OR ABOUT 8 MILES EAST
  OF HOXIE...MOVING NORTHEAST AT 40 MPH.

HAIL UP TO GOLFBALL SIZE AND STRONG AND DAMAGING WINDS OF 60 MPH OR
MORE CAN BE EXPECTED WITH THIS STORM.

WHEN THUNDERSTORMS ARE OCCURRING...MOVE INDOORS. DO NOT STAND BY
WINDOWS. UNLESS IT IS AN EMERGENCY...AVOID USING TELEPHONES...
COMPUTERS...AND ELECTRICAL APPLIANCES UNTIL THE STORM HAS PASSED.
DAMAGING WINDS...LARGE HAIL...VERY HEAVY RAIN...AND FREQUENT DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS.k

$$

LAT...LON 3923 10055 3916 10047 3923 10021 3953 10025

LAMMERS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 10:38 PM CDT, 11 minutes earlier.

Area forecast discussion, Apr 10, 10:38 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE GOODLAND KS
938 PM MDT TUE APR 10 2001

UPDATED ZONES TO REFLECT NEW SEVERE THUNDERSTORM WATCH 124.  NO
OTHER CHANGES MADE AT THIS TIME.

.GLD...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL MIDNIGHT MDT
(1 AM CDT) FOR ALL OF EASTERN COLORADO AND AREAS WEST OF A JENNINGS
TO QUINTER KANSAS LINE FOR NORTHWEST KANSAS. ANOTHER SEVERE
THUNDERSTORM WATCH IS IN EFFECT FOR GRAHAM AND NORTON COUNTIES UNTIL
4 AM CDT.  WIND ADVISORY ON WEDNESDAY FOR ALL OF NORTHWEST
KANSAS...EXTREME SOUTHWEST NEBRASKA...AND FAR EASTERN COLORADO.

AWJ/LAMMERS

In the hours before

Local storm report, Apr 10, 8:19 PM CDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
719 PM MDT TUE APR 10 2001

TIME(MDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0711 PM    7 NW KIT CARSON           CO   1 INCH HAIL
04/10/01   CHEYENNE                       REPORTED BY PUBLIC.
Special weather statement, Apr 10, 8:38 PM CDT, 2 hours 11 minutes before
COZ090>092-KSZ001>003-013>015-027>029-041-042-110600-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
738 PM MDT TUE APR 10 2001

THE STORM PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH
FOR THE FOLLOWING COUNTIES OF EAST CENTRAL COLORADO...

CHEYENNE...KIT CARSON AND YUMA COUNTIES AND

FOR THE FOLLOWING COUNTIES OF NORTHWEST KANSAS...

CHEYENNE...SHERMAN...WALLACE...GREELEY...WICHITA...LOGAN...GOVE...
THOMAS...SHERIDAN...RAWLINS AND DECATUR.

THIS SEVERE THUNDERSTORM WATCH IS VALID UNTIL MIDNIGHT MDT (1 AM
CDT).

A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR
SEVERE THUNDERSTORMS TO DEVELOP IN THE WATCH AREA. LARGE HAIL ANDT
DAMAGING WINDS MAY ALSO RESULT.

BE ALERT FOR RAPID WEATHER CHANGES AND BE PREPARED TO TAKE ACTION
AS NEEDED.

LAMMERS
Local storm report, Apr 10, 9:51 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
851 PM MDT TUE APR 10 2001

TIME(MDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0848 PM    8 W GOVE                  KS   .75 INCH HAIL
04/10/01   GOVE                           REPORTED BY PUBLIC.

0849 PM    9 NW GOVE                 KS   .75 INCH HAIL
04/10/01   GOVE                           REPORTED BY STORM
                                          SPOTTER. HAIL COVERING
                                          THE GROUND.
Special weather statement, Apr 10, 10:21 PM CDT, 28 minutes before
KSZ004-016-110900-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
921 PM MDT TUE APR 10 2001

THE STORM PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH
FOR THE FOLLOWING COUNTIES OF NORTHWEST KANSAS...

NORTON AND GRAHAM.

THIS SEVERE THUNDERSTORM WATCH IS VALID UNTIL 3 AM MDT (4 AM CDT).

A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR
SEVERE THUNDERSTORMS TO DEVELOP IN THE WATCH AREA. LAR@GE HAIL AND
DAMAGING WINDS MAY ALSO RESULT.

BE ALERT FOR RAPID WEATHER CHANGES AND BE PREPARED TO TAKE ACTION
AS NEEDED.

LAMMERS

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 9:37 PM CDTSevere Thunderstorm WarningGLDGove38 min
Apr 10, 10:14 PM CDTTornado WarningGLDGove46 min
Apr 10, 11:06 PM CDTSevere Thunderstorm WarningGLDGraham39 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.